Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 14, NWS Midland/Odessa, TX

May 21, 2010Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 21, 2010, 7:23 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2010, 7:23 PM CDT (00:23 UTC)
Expired
May 21, 2010, 10:15 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Brewster County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WGUS54 KMAF 220023
FFWMAF
TXC043-220315-
/O.NEW.KMAF.FF.W.0014.100522T0023Z-100522T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
723 PM CDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1015 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN BREWSTER
  COUNTY. THE HEAVIEST RAIN WAS LOCATED FROM NEAR CASTOLON...TO
  CHISOS BASIN AND PANTHER JUNCTION...TO NEAR RIO GRANDE VILLAGE.
  THE STORMS ARE MOVING EAST AT 20 MPH. RAINFALL AMOUNTS OF 1 TO 2
  INCHES...WITH ISOLATED HIGHER AMOUNTS MAY QUICKLY CAUSE FLASH 
  FLOODING ACROSS ARROYOS...STREAMS...CREEKS...ROADS...LOW LYING
  AREAS NEAR THE RIO GRANDE RIVER...AND OTHER FLOOD PRONE AREAS. 

* THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING WILL AFFECT THE 
  FOLLOWING LOCATIONS...
  CASTOLON...
  ROSS MAXWELL SCENIC DRIVE...
  CHISOS BASIN...
  PANTHER JUNCTION...
  RIO GRANDE VILLAGE...
  BOQUILLAS CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN.

&&

LAT...LON 2898 10329 2903 10335 2902 10338 2906 10348
      2911 10351 2934 10342 2958 10306 2948 10281
      2939 10282 2934 10287 2929 10289 2923 10285
      2917 10299 2897 10315

$$
1 follow-up statement
365 
WGUS74 KMAF 220224
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT FRI MAY 21 2010

TXC043-220315-
/O.CON.KMAF.FF.W.0014.000000T0000Z-100522T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREWSTER-
924 PM CDT FRI MAY 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHERN BREWSTER COUNTY...

AT 920 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT MOST 
OF THE HEAVY RAIN HAD COME TO AN END IN THE WARNED AREA. 
HOWEVER...RAPID RUNOFF FROM THE EARLIER HEAVY RAINS WILL CONTINUE TO 
CAUSE FLASH FLOODING OF CREEKS...STREAMS...ARROYOS...AND LOW WATER 
CROSSINGS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANTHER
JUNCTION...CHISOS BASIN AND BOQUILLAS CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 2898 10329 2903 10335 2902 10338 2906 10348
      2911 10351 2934 10342 2958 10306 2948 10281
      2939 10282 2934 10287 2929 10289 2923 10285
      2917 10299 2897 10315

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:29 PM CDT, 54 minutes earlier.

Area forecast discussion, May 21, 6:29 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT FRI MAY 21 2010

.DISCUSSION...

&&

.AVIATION...
CURRENTLY HAVE STORMS ACROSS THE UPPER TRANS PECOS AND ALONG THE
RIO GRANDE... EXPECT THESE WILL CONTINUE UNTIL 03Z.  CARRYING
TEMPO TSRA MOST TAFS.  STRATUS EXPECTED OVER THE EAST IN THE
MORNING.

&&

.PREV DISCUSSION... /ISSUED 208 PM CDT FRI MAY 21 2010/

DISCUSSION...
SEVERAL CHANCES OF THUNDERSTORMS WILL BE UPCOMING THROUGH NEXT WEEK
AS LOW LEVEL MOISTURE REMAINS OVER THE REGION...AND A SEMI PERMANENT
UPPER TROUGH/LOW OVER THE WESTERN CONUS SENDS A SERIES OF SHORTWAVE
TROUGHS NEAR...OR OVER THE REGION.  AN UNSTABLE AIRMASS RESIDED TO
THE EAST OF A SURFACE LEE TROUGH/DRYLINE BISECTING THE CWA THIS
AFTERNOON...AND THINK SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE...
IF STORMS INITIATE.  THIS WILL DEPEND ON HOW MUCH LOW LEVEL
CONVERGENCE OCCURS ON THE DRYLINE AS IT LURCHES EASTWARD THIS
AFTERNOON...AND HOW MUCH MID LEVEL SUPPORT THERE WILL BE FROM A WEAK
SHORTWAVE TROUGH INDICATED BY MODELS TO IMPINGE UPON THE AREA...
WHICH IS MASKED IN THE DRY AIR ON WATER VAPOR IMAGERY.  SINCE MID
LEVEL LAPSE RATES WERE AROUND 8 C/KM...SBCAPES OF 2000 TO 2500 J/KG
AND 0 TO 6 KM BULK SHEAR WAS AROUND 30KT THE POTENTIAL EXISTS FOR
ROTATING UPDRAFTS/SUPERCELLS.  THEREFORE THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS...BUT A TORNADO OR TWO WILL ALSO BE
POSSIBLE.

DRY CONDITIONS WERE RELEGATED TO THE GUADALUPE MOUNTAINS...VAN HORN
AREA...AND PORTIONS OF THE DAVIS MOUNTAINS AND PRESIDIO VALLEY.
WINDS WERE NOT VERY STRONG THOUGH...SO FIRE WEATHER CONCERNS WILL
NOT BE GREAT THROUGH TONIGHT.  HOWEVER...SATURDAY A BIT MORE
SOUTHWESTERLY FLOW ALOFT WILL EXIST OVER THE WESTERN CWA.
THEREFORE...HOT AND DRY CONDITIONS WILL PREVAIL TO THE WEST OF AN
EASTWARD MOVING DRYLINE AND CRITICAL FIRE WEATHER CONDITIONS APPEAR
LIKELY OVER WESTERN PORTIONS OF THE CWA.  PERUSE THE FIRE WEATHER
DISCUSSION BELOW FOR MORE INFORMATION.  SINCE LOW LEVEL CONVERGENCE
WILL INCREASE ON THE DRYLINE AGAIN SATURDAY...AND SIMILAR CONDITIONS
TO TODAY WILL EXIST TO THE EAST OF SAME...SCATTERED THUNDERSTORMS
WILL BE POSSIBLE.  SOME OF THE STORMS COULD BE SEVERE AS SHEAR WILL
BE AT LEAST 25 TO 30KT...AND ANOTHER WEAK SHORTWAVE TROUGH IS
PROGGED TO MOVE OVER THE REGION.

A FAIRLY SIMILAR SCENARIO TO THE ABOVE IS EXPECTED PRETTY MUCH
SUNDAY AND EACH DAY NEXT WEEK.  THEREFORE...HAVE INCLUDED THE CHANCE
OF THUNDERSTORMS MOST OF THESE DAYS FOR MUCH OF THE FORECAST AREA.
THE PROXIMITY OF THE UPPER TROUGH/LOW OVER THE WESTERN CONUS AND THE
TIMING OF SUBSEQUENT SHORTWAVE TROUGHS WILL BE THE DECIDING FACTOR
ON HOW MUCH COVERAGE WILL BE REALIZED...NOT TO MENTION WHERE AND
WHEN.  ALTHOUGH MAX TEMPERATURES WILL RECEDE BACK INTO THE 80S
SUNDAY AND THROUGH MUCH OF NEXT WEEK...PLENTY OF MOISTURE AND
INSTABILITY WILL BE AVAILABLE FOR ANY THUNDERSTORMS TO BECOME STRONG
OR SEVERE.  PERHAPS BY THURSDAY OR FRIDAY...SHEAR WILL DECREASE TO
WHERE HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM ANY STORMS THAT
DEVELOP.

FIRE WEATHER...
THE DRYLINE IS HOLDING JUST TO THE EAST OF THE GUADALUPE MOUNTAINS.
RH/S FOR THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR ARE CURRENTLY
BELOW 15 PERCENT...HOWEVER THE WIND HAS REMAIN AT ABOUT 10 MPH.
THESE CONDITIONS ARE EXPECTED TO LAST THROUGH THE EVENING HOURS.
RECOVERY TONIGHT WILL BE POOR FOR AREAS WEST OF THE PECOS...AND GOOD
TO EXCELLENT FOR AREAS EAST OF THE PECOS. TOMORROW THE DRYLINE WILL
RUN ALONG THE NEW MEXICO/TEXAS BORDER AND DOWN THROUGH THE DAVIS
MOUNTAINS. THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE AND DRY
LIGHTNING IS A POSSIBILITY IN THE VICINITY OF THIS FEATURE. THIS
WILL ADD TO THE FIRE WEATHER THREAT. SINGLE DIGIT RH/S ARE EXPECTED
FOR AREAS WEST OF THE DRYLINE. AREAS THAT ARE LIKELY TO SEE WINDS OF
20 MPH ARE SOUTHEASTERN NEW MEXICO...THE GUADALUPE MOUNTAINS AND THE
VAN HORN CORRIDOR. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE
AREAS SINCE FIRE DANGER WILL BE HIGH OR VERY HIGH THERE.

SINGLE DIGIT MINIMUM RH/S ARE EXPECTED FOR THE GUADALUPE MOUNTAINS
THROUGH THE WEEKEND. ISOLATED AREAS...SUCH AS GAPS AND PASSES MAY
SEE WINDS NEAR 20 MPH...BUT WIDESPREAD FIRE WEATHER CONCERNS ARE
NOT EXPECTED.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 8 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM
     MDT/ SATURDAY FOR THE FOLLOWING ZONES... GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, May 21, 1:43 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT FRI MAY 21 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
143 PM CDT FRI MAY 21 2010 /1243 PM MDT FRI MAY 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING FOR
THE PERMIAN BASIN...SOUTHEASTERN NEW MEXICO...TRANS PECOS AND BIG
BEND AREAS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE
MAIN AREAS OF CONCERN FOR SEVERE THUNDERSTORMS WILL BE THE WESTERN
PERMIAN BASIN...SOUTHEASTERN NEW MEXICO...TRANS PECOS AND BIG
BEND. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE
SEVER THUNDERSTORMS...AND POSSIBLY A TORNADO OR TWO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING FOR
THE PERMIAN BASIN...TRANS PECOS AND BIG BEND AREAS. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE. THE MAIN AREAS OF CONCERN FOR
SEVERE THUNDERSTORMS WILL BE THE SOUTHERN PERMIAN BASIN...TRANS
PECOS AND BIG BEND. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH THE SEVER THUNDERSTORMS.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE
AREA FROM SUNDAY THROUGH THE END OF NEXT WEEK. THOUGH THE THREAT OF
WIDESPREAD SEVERE WEATHER WILL BE LOW...A FEW THUNDERSTORMS COULD
BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS BEING
THE PRIMARY THREAT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE GUADALUPE
MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN CORRIDOR FOR
SATURDAY AFTERNOON AND EVENING. THERE WILL BE DIGIT RH/S AND WINDS
NEAR 20 MPH. THERE IS A RED FLAG WARNING ISSUED FOR FOR THESE
AREAS.

.SPOTTER INFORMATION STATEMENT...

THERE IS A 30 PERCENT CHANCE OF SPOTTER ACTIVATION BY 5 PM MDT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 21, 4:18 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT FRI MAY 21 2010

TXZ079>081-212200-
PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU-
418 PM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING
SOUTHEASTERN PRESIDIO AND SOUTHWESTERN BREWSTER COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 21 MILES
SOUTHEAST OF PRESIDIO...OR ABOUT 23 MILES WEST OF LAJITAS...MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL CROSS FARM TO MARKET ROAD 170 ABOUT 8 MILES EAST OF
REDFORD...OR 18 MILES WEST OF LAJITAS. PENNY TO NICKEL SIZED HAIL...
STRONG WIND GUSTS TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING AND
VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION.

&&
Special weather statement, May 21, 4:50 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 PM CDT FRI MAY 21 2010

TXZ058-060-067-212215-
WINKLER-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
450 PM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES...SOUTHWESTERN WINKLER AND WESTERN WARD COUNTIES
UNTIL 515 PM CDT... PERSONS TRAVELING ON I-20 MAY ENCOUNTER THESE
STORMS.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF PYOTE AT 448
PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, May 21, 5:23 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 PM CDT FRI MAY 21 2010

TXZ060-061-067-212300-
WINKLER-ECTOR-WARD-
523 PM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL WARD...WEST CENTRAL ECTOR AND WINKLER COUNTIES UNTIL
600 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF WINK AT 522 PM
CDT...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, May 21, 5:57 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT FRI MAY 21 2010

TXZ081-212330-
BIG BEND AREA-
557 PM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN BREWSTER COUNTY UNTIL 630 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED NEAR CASTOLON IN
SOUTHERN BREWSTER COUNTY...MOVING NORTHEAST AT 15 MPH. ANOTHER
STRONG THUNDERSTORM WAS DEVELOPING CLOSE TO BOQUILLAS CANYON.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED
HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SAFE SHELTER INDOORS IF YOU ARE IN THE PATH OF THESE STORMS.

&&
Special weather statement, May 21, 6:07 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT FRI MAY 21 2010

TXZ058>061-067-068-212330-
WINKLER-ECTOR-LOVING-WARD-CRANE-REEVES COUNTY AND UPPER TRANS PECOS-
607 PM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES...NORTHWESTERN CRANE...SOUTHEASTERN LOVING...
SOUTHERN WINKLER...SOUTHWESTERN ECTOR AND WARD COUNTIES UNTIL 630 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF PYOTE AT 607 PM
CDT...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, May 21, 6:57 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT FRI MAY 21 2010

TXZ058-067-075-220030-
WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
657 PM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTHEASTERN
WARD COUNTIES UNTIL 730 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES NORTH OF COYANOSA AT
657 PM CDT...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
May 21, 7:14 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward46 min
May 21, 8:04 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward56 min
May 21, 8:07 PM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward113 min
May 21, 8:53 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward52 min
May 21, 10:47 PM CDTHigh Wind WarningMAFEctor, Midland2 hr
May 22, 6:28 PM CDTSevere Thunderstorm WarningMAFPecos62 min
May 22, 6:43 PM CDTTornado WarningMAFPecos32 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.